Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 39, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 20, 2004, 5:07 PM MDT for Banner County, Morrill County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2004, 5:07 PM MDT (23:07 UTC)
- Expired
- Jun 20, 2004, 5:30 PM MDT
- In force
- 23 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Banner County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 120 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 202307 SVRCYS NEC007-123-202330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 507 PM MDT SUN JUN 20 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA SOUTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 530 PM MDT * AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF HUBBARD GAP...OR ABOUT 7 MILES SOUTH OF SCOTTSBLUFF...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HUBBARD GAP AND 8 MILES NORTHEAST OF BIGHORN MOUNTAIN BY 525 PM MDT REDINGTON BY 530 PM MDT LAT...LON 4168 10354 4148 10389 4143 10332 4161 10315 $$ BANN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:15 PM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 20, 1:15 PM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 115 PM MDT SUN JUN 20 2004 .SHORT TERM...MAIN CONCERN IN SHORT TERM IS CHANCES OF THUNDERSTORMS AND POTENTIAL FOR SEVERE WEATHER. FORECAST AREA IN BRIEF LULL BETWEEN WAVES...ONE DEPARTING THE PANHANDLE AND NEXT WORKING ITS WAY ACROSS WESTERN AND CENTRAL WY. A FEW THUNDERSTORMS IN AREA NOW SHOULD BECOME MORE NUMEROUS GIVEN APPROACH OF NEXT WAVE. THINK INITIAL RISK FOR SEVERE WEATHER WILL BE IN COLORADO DURING REMAINDER OF THE AFTERNOON...BUT STORMS MOVING IN FROM THE WEST WILL BE ENCOUNTERING STEEPER LAPSE RATES AND STRONGER VERTICAL SHEAR. THINK SPC DAY ONE ON RIGHT TRACK. THE SECOND WAVE SHOULD BE MOVING OUT DURING THE EARLY MORNING HOURS...AND WINDS SWITCH TO THE NORTH AS SURFACE COLD FRONT DROPS IN. LOW LEVEL MOISTURE FIELDS FROM THE MODELS SHOWING LESS MEAN RELATIVE HUMIDITY AFTER FRONTAL PASSAGE...SO NOT EXPECTING WIDESPREAD LOW CLOUDS OR PRECIP. WILL KEEP A SMALL CHANCE OF SHOWERS ON MONDAY GIVEN COLD MID-LEVEL TEMPS. .LONG TERM...MON NGT AND BEYOND...NW FLOW ALOFT PREVAILS THRU NEXT WEEKEND WITH A SERIES OF WEAK UPPER FTRS BRUSHING BY NE OF AREA. SERIES OF WEAK FROPAS ALSO...ONE ARND SNRS WED...WITH STGR ONE WED NGT. MODELS ARENT QUITE AS COOL AS THEY WERE YDA BEHIND THESE SYSTEMS. AFT SOME LINGERING SHWRS EARLY MON EVNG FAR SE SXNS...IT APPEARS THAT TUE AND WED WILL BE MOSTLY DRY...GFS LOOKS TOO MOIST IN LOWER LAYERS ON WED AFTN/EVNG. HAVE LEFT IN CHCS OF LATE DAY TSTMS FOR THU THRU SUN...WITH THE EMPHASIS MORE IN AND NEAR THE SE WY MTNS. TEMPS START TO RECOVER LATE NEXT WEEKEND TO MORE NORMAL LEVELS. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE.
Hazardous weather outlook, Jun 20, 10:41 AM MDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1041 AM MDT SUN JUN 20 2004 NEZ001>003-019>021-054-055-WYZ059>070-211130- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1041 AM MDT SUN JUN 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE PLAINS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND THIS EVENING. THE MAIN HAZARD IS EXPECTED TO BE LARGE HAIL AND STRONG WINDS. WEAKER THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGHOUT THE AFTERNOON AND EVENING OVER MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY EXCEPT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING FROM FROM THE LARAMIE RANGE EASTWARD. SPOTTERS IN SOUTHEAST WYOMING MAY NEED TO BE ACTIVATED BY LATE AFTERNOON...WHILE SPOTTERS IN THE WESTERN NEBRASKA PANHANDLE WILL MORE LIKELY BE NEEDED DURING THE EVENING HOURS. BANN
In the hours before
Local storm report, Jun 20, 4:56 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MDT SUN JUN 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL WILDCAT HILLS 41.70N 103.67W
06/20/2004 6.00 INCH SCOTTS BLUFF NE PUBLIC
HAIL OCCURRED ON BORDER OF BANNER AND SCOTTS BLUFF
COUNTIES.
&&
KMDThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:46 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 29 min |
| Jun 20, 4:43 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 32 min |
| Jun 20, 5:10 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill | 20 min |
| Jun 20, 5:28 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.